Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Wondering what this is....
avatar
Anon_67784 posted:
I have severe migraines but am not having one at the time. I have never been diagnosed with seizures but today I had something weird happen. Was with my family at a local store we have gone to 1000 times. I got a strange feeling when we were exiting and I didn't recognize the parking lot. I knew my child, I knew that my husband was getting the car because it was raining, and I recognized my car when it came to the front. BUT, as we were driving out the lot, none of the scenery was familiar. None of the streets, no stores, nothing. I knew where we were going to next, the grocery. I kept searching the street to see what I could find familiar but there was nothing. It was like I was in a new city. I could not tell where I was. We stopped at an intersection and I realized where we were again but as we were waiting for our turn, I lost it again. It was all gone, like we were in this foreign place. It was very unnerving. I stayed in the car at the grocery and forced myself to look around and try to find familiar things...nothing. My child and I talked, I saw my husband walking back...all that made sense but the scenery didn't come back to me until we were back on the road. Like a temporary partial amnesia. Does this sound familiar to anyone? No new meds, not drinking, no street drugs or pain pills. I'm not crazy. Help! What do I tell my doctor?
Reply
 
avatar
hula_dancer73 responded:
you tell him/her exactly what you told us and put this into a journal as well. You need to keep one. I am NOT a doc but t sonds like some kind of partial sz.

IT sounds exaclty like what is reffered to as jamais vu. That is a symptom where everything that is very familir is no longer familair any more and you lose all sence of direction, things, and do not know where you are. You know nothing about what is going on.

IT can happen over and over again.

you need to see a neuro NOW. He/she can run an EEG and get the readins and decide if you have EP and need meds and then he/she will treat you.

You will have to ride the med merry-round with the AEDs until he/she finds one that will works or a combo that will work.

That is if you are dxd.

I rode that ride several times and have had ep for 10 years now thathas been documented. I now have a combo that finally works. I had 2 EEGs that finally came back clean. I ahve NEVER had an EEG that camae back clean all abnoraml.

I take 600 mgs of Vimpat, 600 mgs of Lamictal, and 3 mgs of Klonopin.

The Vimpat and Lamictal are 200 mgs above the normal adult dose, but it works for me.

I also have a device called a VNS or Vagus Nerve Stimulator.

It is implanted under my skin in my left chest and it helps to control my szs.

I can help you if you have any questions about that.

I am a rep for them on O'ahu in Honolulu.

hula_dancer
 
avatar
hula_dancer73 responded:
Basilar Migraainesss can cause sz-like symptoms.

THE passing out, the usual staying in a dark room.

BASilar MIgraines can cause actual szs t ooccur.

they can not be treatetd with drugs because that artery is one of the major arteries that supplies the beain with 02 and blood.

don't know w hy but it can not be treated.

look it up in a medical dictionary and look under MIgrianes. Gives you all the answers you are looking for.

I also suffer from them as well but have classic kind.

I haveh ad htem sincee dec of 95 after a bout with Meningitis and encephalitis together at the same time.
I ake Imitrex for themwhen they are really bad abd fioricet when tehy are mmild.

forgive my writng . I do not know what has happened.

hula_dancer


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
34 of 44 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center